What tha? Relapse or regeneration?
AnonymousAugust 27, 2011 at 1:35 am
Had ivig four weeks ago, five treatments , once a day over five days inpatient. Initially, after I recovered from aseptic meningitis, I was able to balance better and lift me feet to climb stairs, which I could no longer do.
However, other symptoms have started and I would like some input please if any of you have had this.
While my feet feel a little less bound, this vibrating, tuning fork feeling that I only had in my fingers has advanced to my hands and arms as well as my feet and legs up too my thighs. I never had issues with my arms or above mid calf and no numbness or vibrating. This concerns me. The Dr. wants to take a wait and see approach and may not allow ivig again because of the side effects I had. I also am having shortness of breath.
That is the other thing, how many of you have had affected breathing? I am not sure when to make an issue of this, and what would happen? A ventilator? It scares me no end as it seems that I get whatever bad thing is coming for some reason.
Ty in advance if you have any input…
AnonymousAugust 27, 2011 at 10:54 am
I also developed aseptic meningitis after my loading dose in April of 2010. Quite unpleasant, but essentially harmless. I have experienced the tingling/vibrating sensations you describe in many areas of my body, including my hands, feet, arms, legs, and even my face. My feet are numb, and sometimes the numbness will temporarily spread to other parts of my body. However, I have never experienced any muscle weakness or atrophy anywhere, and as long as that continues to be the case, I don’t get too excited about the other symptoms. I have never experienced any respiration issues, but I know others here have, and they can hopefully offer some guidance in that area.
August 27, 2011 at 1:14 pm
my ivig was recently increased to follow the recommendations I received from mayo—I too have had a lot of different feelings since this increase. My weak areas are basically my calves, ankles and feet—but I have been having strange muscle twitching, spasms,cramps in my upper legs–but am feeling stronger and fatigue is not even an issue anymore. So Im thinking—-just guessing-I am no expert, that maybe all these sensations are the nerves trying to heal,reinervation??? I actually prefer the small little aches and pains over no feeling in my calves. So hopefully the the pains are good things???? we can only hope—it does help when others share their experiences. so thank you:) Lori
AnonymousAugust 27, 2011 at 5:39 pm
After I started IVIG my nerve pain temporarily increased. My neurologist told me that is not necessarily a bad thing, as peripheral nerves will sometimes send out pain signals when they begin to heal. Even to this day, my nerve pain will increase temporarily for a day or two after an infusion. I take that as a positive sign.
August 30, 2011 at 9:58 am
I also notice that for about 3-4 days after my infusions that the creepy-crawly sensation in my feet and legs increases and I also get more tingling and twitch or my legs too. Then it subsides for a few weeks until I need more IVIG. It scared me at first and I though the sensations meant my disease was progressing and I was having damage to my nerves. But I have not progressed, no muscle weakness or atrophy. I started to keep a journal and I write down my symptoms every day. I started to look back at previous dates when I have a bad day and compare it to the prevous month. It has put some of my fears at ease because I am starting to see a pattern that my body follows after every IVIg treatment. Now I kind of know what to expect each time and don’t freak out every time I feel this crawly sensation or vibration in my feet. I just write it in my journal. Keeping a journal of symptoms has REALLY helped me. I am fairly new to CIDP (diagnosed just in February 2011). But am starting to calm down a bit and not so anxious as I was in the beginning.
You must be logged in to reply to this topic.